Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 1, 2006

June 1, 2006 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 1, 2:30 PM EST, 43 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT THU JUN 1 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
SLOW MOVING COLD FRONT WILL PUSH THRU CENTRAL PA OVERNIGHT. PLENTY
OF INSTABILITY AHEAD OF THIS FEATURE FOR TSTMS THIS EVENING.
HOWEVER...SHEAR RELATIVELY WEAK...SO ANY SVR WX WILL BE ISOLATED
WITH PULSE TYPE STORMS. WILL MAINTAIN FFA OVR MTNS N OF IPT AND
LAUREL HIGHLANDS...WHERE 1HR FFG VALUES REMAIN BLW 1 INCH DUE TO
HEAVY RAIN OF RECENT DAYS. BULK OF THE CONVECTION SHOULD HAVE
DISSIPATED BY MIDNIGHT...SO HAVE LOWERED POPS CONSIDERABLY DURING
THE EARLY FRI MORNING HOURS.

WAVE OF LO PRES RIDING S OF PA ON FRIDAY WILL LIKELY SPREAD ANOTHER
ROUND OF RAIN/THUNDER INTO SOUTHERN AND CENTRAL PA BY AFTN. SREF
DATA SUGGESTS CAT POPS OVER THE SOUTH...CHC NORTH. AT THIS
POINT...THE COOLER MAV TEMPS SEEM MORE REASONABLE GIVEN THE
LIKELIHOOD OF CLDS/RAIN AND EASTERLY COMPONENT TO BLYR FLOW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
TROFFING WILL DOMINATE THE UPPER FLOW PATTERN THIS PERIOD FOLLOWING
THE BREAK DOWN OF THE UPPER RIDGE PRIOR TO THE START OF THIS PERIOD.
THE SURFACE FRONT ASSOCIATED WITH THE INITIAL TROF AXIS SHOULD BE
EXITING THE REGION BY FRIDAY NIGHT AND MOST OF THE RAIN AND
THUNDERSTORM ACTIVITY WILL HAVE ENDED.

AS NOTED THE OTHER DAY...GUIDANCE IS SHOWING A GOOD DEAL OF
SHORTWAVE ENERGY REMAINING BEHIND THE INITIAL TROF. AN UPR LOW IS
FORECAST TO CLOSE OFF OVER THE GREAT LAKES STATES SATURDAY MORNING AND
DROP SOUTH THROUGH THE OHIO VALLEY AND INTO THE CAROLINAS BY
TUESDAY. IT IS THEN FORECAST TO SLOWLY LIFT OUT THROUGH THE END OF
THE PERIOD WITH ANOTHER CLOSED LOW MOVING INTO THE GREAT LAKES
DURING THIS TIME. SO AFTER OUR FIRST TOUCH OF SUMMER HEAT THIS PAST
WEEK...IT LOOKS AS THOUGH WE WILL BE HEADING INTO AN EXTENDED PERIOD OF
BELOW NORMAL TEMPERATURES WITH POTENTIAL FOR AT LEAST SCATTERED
SHOWER ACTIVITY EACH DAY.

&&

.AVIATION...
MUCH OF THE LATE AFTN/EVENING HOURS SHOULD BE IN VFR CATEGORY OVR
CENTRAL PA. HOWEVER...SCT SHWRS/TSTMS WILL LOCALLY REDUCE CIGS/VIS.
EXPECT BULK OF CONVECTION TO DIE DOWN LATE TONIGHT.
HOWEVER...COOLING BYLR WILL RESULT IN DETERIORATING FLYING
CONDITIONS IN FOG/LOW CIGS. EXPECT SOME LOCAL IFR CONDITIONS BTWN
09Z-13Z. LL MOISTURE SHOULD LIFT OUT BY MID AM...RESULTING IN
GENERALLY MVFR CIGS BY MIDDAY FRIDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ037-041-042 UNTIL 6 AM FRIDAY.
FLASH FLOOD WATCH FOR PAZ024-033 UNTIL 10 PM FRIDAY.
&&

SHORT TERM...FITZGERALD
LONG TERM...GARTNER
AVIATION...FITZGERALD
Hazardous weather outlook, Jun 1, 11:54 AM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1254 PM EDT THU JUN 1 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1254 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOW MOVING COLD FRONT WILL PUSH SOUTHWARD INTO PENNSYLVANIA
LATER TODAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. LOCALLIZED
FLASH FLOODING IS POSSIBLE DUE TO THE SLOW MOVING NATURE OF THESE
STORMS. HOWEVER...THE GREATEST RISK WILL BE OVER THE LAUREL
HIGHLANDS AND MOUNTAINS NORTH OF WILLIAMSPORT...WHERE HEAVY RAIN
HAS FALLEN IN RECENT DAYS.

IN ADDITION...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND
GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF
WILLIAMSPORT...STATE COLLEGE AND ALTOONA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN AREA OF LOW PRESSURE WILL RIDE ALONG THE SLOW MOVING FRONTAL
BOUNDARY ON FRIDAY...PRODUCING MORE RAIN OVER CENTRAL PENNSYLVANIA. FLOODING
MAY BE POSSIBLE...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY
RAIN IN THE LAST TWO OR THREE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE CALL WITH
REPORTS OF FLOODING OR SEVERE WEATHER.

In the hours before

Special weather statement, Jun 1, 11:38 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1238 PM EDT THU JUN 1 2006

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-012245-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1238 PM EDT THU JUN 1 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

A SLOW MOVING COLD FRONT WILL PRESS SOUTHWARD INTO PENNSYLVANIA
LATE TODAY...TRIGGERING SHOWERS AND THUNDERSTORMS. A FEW OF THESE
STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE
HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE
AND ALTOONA.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.
Special weather statement, Jun 1, 2:30 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT THU JUN 1 2006

PAZ058-012030-
SCHUYLKILL-
330 PM EDT THU JUN 1 2006

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SCHUYLKILL COUNTY
THROUGH 430 PM EDT..

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
3 STRONG THUNDERSTORMS...ONE ABOUT 5 MILES SOUTH OF HAZLETON...THE
SECOND 5 MILES WEST OF SCHUYLKILL HAVEN...AND A THIRD JUST TO THE
NORTHWEST OF ROUGH AND READY. THE STORMS WERE MOVING EAST AT 10 MPH.
THE THUNDERSTORMS WILL BE NEAR NEW PHILADELPHIA AROUND 335
PM...HOMETOWN AROUND 340 PM...SCHUYLKILL HAVEN AROUND 345
PM...TAMAQUA...ORWIGSBURG...LANDINGVILLE...COALDALE AROUND 355 PM
AND NEW RINGGOLD AROUND 410 PM...AND BETWEEN JOE ZERBY AIRPORT AND
TREMONT AROUND 425 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

A 15 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND
MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

ALSO EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, Jun 1, 3:01 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT THU JUN 1 2006

PAZ006-010>012-037-012130-
CAMERON-ELK-NORTHERN CLINTON-POTTER-TIOGA-
401 PM EDT THU JUN 1 2006

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF
CAMERON...CLINTON...ELK...POTTER AND TIOGA THROUGH 530 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
GENESEE...SOUTH TO AUSTIN...TO EMPORIUM...ST. MARYS AND 9 MILES
SOUTH OF RIDGWAY. THE STORMS WERE MOVING EAST AT 15 MPH. THE
THUNDERSTORMS WILL BE NEAR GENESEE...TRUMAN AROUND 410 PM...CHERRY
SPRINGS STATE PARK AROUND 415 PM...DENTON HILL STATE PARK AROUND 420
PM...WHARTON AROUND 425 PM...LYMAN RUN STATE PARK AND CAMERON ROUND
430 PM AND ULYSSES AND BENEZETTE AROUND 435 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE
ROAD 120...STATE ROAD 255...STATE ROAD 449.

VERY HEAVY RAIN OF UP TO ONE INCH IN 30 MINUTES WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT

The radar

The State College radar (KCCX), 156 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Schuylkill

When
June 1, 3:13 PM EST
Where
Schuylkill County, Pottsville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.667, -76.183

Thunderstorm winds knocked down trees in Pottsville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518962.